Getting Sicker

Discussion in 'Homebound/Bedbound' started by gb66, Oct 11, 2015.

  1. gb66

    gb66 Well-Known Member

    I'm really getting worried. I started on the abx last Thursday pm and didn't have any fever or other symptoms. I was disgnosed with a bladder infection. In the last 2 days my temp. has been steadily climbing. It's 100.6 right now, and my normal temp. is 97.2. I'm wondering if I have a kidney infection too or if it's a reaction to the abx. Has anyone had a similar experience? GB
  2. rockgor

    rockgor Well-Known Member

    Hi GB
    Sorry to hear the bad news. I have no experience or info pertaining to this problem.
    Hope you make a quick recovery.

    Hugs
    Rock
  3. ConfusedInPA

    ConfusedInPA Well-Known Member

    Dear GB,

    I, too, have no personal experience to share.

    But I have some "observations/questions"....

    Did you give a urine sample, for culture? And that's how they diagnosed a bladder infection?

    Perhaps another ABX would work better?

    Do they know if it's bacterial or viral?? I know when I had pneumonia, the ABX did nothing for me, it was viral pneumonia.

    The only thing I can say for sure, and most docs don't, is TAKE a PROBIOTIC -- hours away from your dose of ABX. Probiotics replenish the good bacteria.

    I don't know if you're possibly killing off bad bacteria, with your ABX, and possibly herxing. I don't know if that would spike a fever.

    Do you have a walk-in clinic, like a Walgreen's pharmacy, nearby that you can go to????

    I don't know what else to say. Except that you are in my thoughts and prayers. And wishes for a speedy recovery!!!!!!!

    Please keep us updated! Worried about you, my friend.

    Love, Diane
  4. hangininthere

    hangininthere Well-Known Member

    My hub has a bad side effect of fever and rash from Bactrim and Keflex, so I keep him off of it, and list it as an allergy. He gets very hot to the touch on the first day. It's listed as a side-effect on the Bactrim and Keflex drug brochures or online.

    Or you could be having a herx. A herx can cause a fever.

    It could be from one or both, I'm guessing.

    Patti
    Last edited: Oct 11, 2015
  5. gb66

    gb66 Well-Known Member

    Hi everyone. I checked for infection with one of those azo test striips and it came out negative. I don't know where the fever is coming from unless it's the abx. It goes up after I take a dose and stays up for a long time then goes down a little. It's either a herx reaction, side effect or I may have picked up a virus at the docs office last week.

    I am taking Cefdinir abx. One of the side effects is fever and chills, I've had both. It says to call your doctor, I did but can't get in till Tues.

    I did have a culture and it's a bacterial infection. Thanks for all your support. :) GB
    hangininthere likes this.
  6. ConfusedInPA

    ConfusedInPA Well-Known Member

    GB, You've been in my thoughts and prayers today.

    I hope all goes well, and that you get some answers, when you see your doc today.

    Feel better soon.

    Diane
  7. Nanie46

    Nanie46 Moderator

    Hi gb,

    I had a reaction to Bactrim DS a few years ago.

    About 2 weeks after I started taking it, I developed chills and a fever, followed by loss of appetite and lethargy. A week after the symptoms started, which I attributed to a herx, I became jaundiced. Then I knew it was not a herx.

    My liver and pancreatic enzymes went through the roof and took months to go back to normal.

    Anything is possible, a drug reaction, a herx, a worsening UTI or an unrelated illness in addition to the UTI.

    I hope your Dr is able to determine what the cause of your fever is and I hope you are feeling better real soon.
  8. gb66

    gb66 Well-Known Member

    Hi all, I had to cancel my Tues. appnt. I was too weak to go. My temp had been going up to abot 101.6 and then down a little. Yesterday, it stayed around 100.0 to 100.3. Some improvement there.

    I'm still very weak, haven't been eating but a tiny bit. My diabetes blood sugar count is messed up. I'm still having chills and lots of shaking but not as bad as it was.

    I see some improvment but I'm a very slow healer. I scheduled my appnt. for Thursday am, but I'm really afraid to go near all those other germs being so weak and susceptible.

    Don't know what to do!

    It has taken me 15 minutes to type this, yikes.. GB
  9. rockgor

    rockgor Well-Known Member

    OH, GB, I thought you must be lots better because of your posts above. Sorry
    to hear you are still feeling punk. I wonder if something from the Weasley
    Brothers' magic shop would help. Or maybe Harry's wand of holly wood.

    Sending magical wishes for recovery your way.

    Rock
    gb66 likes this.
  10. gb66

    gb66 Well-Known Member

    Rock, I think punk would be several steps above where I am. :)

    I've always been curious about something, well, actually a lot of things, but the one I'm talking about now is what temperature is 'normal'. My usual temp. is between 97.2 and 97.7. So, when do I have a fever?

    I have asked several docs/nurses and always been told that since 98.6 is normal, that should be the starting point. Makes no sense to me.

    If someones temp. is usually 98.6 and then goes up to 99.6 they have a fever. So wouldn't it follow that if I have 98.6, I'd actually have a fever? Just wondering. GB
  11. gb66

    gb66 Well-Known Member

    Nanie, Funny you should mention jaundice. For a couple of days I was seeing yellow.. My skin looked different, not yellow, just off, but all the things that should have been white had a yellowish cast. I kept checking the light bulbs to see what color they were! :)

    In addition to fever, chills, tremors, I also had pain/pressure in the top of my head. Swollen glands, and felt like it was a major strain to talk. Had a migraine and ocular migraine.

    The strangest thing was the sensation that everything was distorted. Nothing looked like it was in the right place. I felt dyslexic and had trouble reading, writing, typing; and just felt dazed. As I was waking up I had these weird color sensations. This happened every time for a few days.

    I know this is a lot to read but I'd like to know if any one else has experienced anything like this. I am still not back to normal. I'm having trouble concentrating and spelling. The diagnosis was enterococcus faecalis D. GB
  12. ConfusedInPA

    ConfusedInPA Well-Known Member

    Dear GB,

    I understand about the fever.

    My normal body temp is around 97. I always thought everybody had 98.6 for a temp.

    There was only one doc who understood about my body temp, and that was when I lived in Virginia. He'd use the old fashioned thermometer (after the check-in nurse used the disposable thermometer). To him, my 98.6 meant a fever. And my 97 meant "normal."

    He's the only doc I've ever found who listened to me. Sigh. We know our own bodies, and we know how we feel. It's frustrating to try to communicate that, sometimes, now.

    I do hope you feel better soon. And yes, I do understand, about the "fever".

    Take Care, Diane
    gb66 likes this.
  13. hangininthere

    hangininthere Well-Known Member

    Yikes, GB. No, I've never had those symptoms.

    If it gets worse - or stays this bad - you may have to call paramedics to take you to ER. I'm just guessing, though - sounds real bad to me.

    Have you been able to drink fluids? You don't want to get dehydrated. That's a life and death situation, in which you need to get to ER for IV fluids.

    How are you doing now, GB?

    Patti
    Last edited: Oct 16, 2015
    gb66 likes this.
  14. rockgor

    rockgor Well-Known Member

    GB, I read about enterococcus faecalis on the net. Lots of technical info. Apparently
    these bacteria are normally present in humans, but can cause serious problems like
    infection of heart valves, pneumonia, etc. when, for reasons not given, they
    go on the warpath.

    Did your diagnosis come from a Doc? Any pills or treatment prescribed? Sounds like
    you should be getting some sort of professional care. Right now. Good luck.

    Rock
    gb66 likes this.
  15. Nanie46

    Nanie46 Moderator

    gb,

    Are you being treated? Sounds like you needed some intervention. I sure hope you are feeling better.
    gb66 and rockgor like this.
  16. gb66

    gb66 Well-Known Member

    Hi everyone. I am starting to get better. My temp was 97.4 last night and is 98 today. This is good news. My appetite is back. I've not been able to be online the last couple of days beause every time I try, it triggers an ocular migraine and then a regular, painful migraine.

    About the diagnosis. It was made form a culture so I know it's accurate. The bacteria is in the strep family and can be serious. My temp stayed between 100.8 and 101.4 most of last week.

    It seems that the logical explanation was a severe reaction to the abx, Cefdinir. I usually take much smaller doses of all meds than prescribed, but this time, I took the full dosage. I really felt like I wasn't going to make it.

    The high fever, chills, and tremors came on because of the abx. I've run out of abx options. Had reactions to every category. The scary part is that the doc and pharmacist both said I should increase the dosage! Not a lot of peole understand chemical sensitivies it seems.

    My temp went up very quickly after starting the med and didn't come down till I stopped. It wasn't a herx reaction. I had another culture on Thurs., should hear back soon to see if the infection is gone.

    Thank all of you so much for your caring about me. I'll be back later. Hugs to all, GB
  17. hangininthere

    hangininthere Well-Known Member

    Thanks for update, GB. Was so worried for you. So glad you're rallying. Hallelujah.

    Patti
    gb66 likes this.